➤ How may ME/CFS patients here were given a course of corticosteroids (steroids, glucocorticoids) like prednisone or prednisolone when they were hit by an acute viral infection (perhaps causing a skin rash), and then developed ME/CFS soon after (a few weeks or months after)? In this video of a presentation given by Dr John Chia, he talks about the various factors and events his ME/CFS patients report when he investigates their clinical history prior to them developing ME/CFS. One factor that Dr Chia says he "hears hundreds of times" — a factor occurring just prior to a patient developing ME/CFS — is that the patient was given corticosteroids (steroids, glucocorticoids) like prednisone or prednisolone at a time when he was acutely ill, likely with an acute enterovirus infection. Thus in Dr Chia's experience, it seems that acute enterovirus infection + steroid drugs at the same time is a recipe for creating ME/CFS. If you watch this part of the video (at timecode 7:40), Dr Chia says the skin rash that may be caused by an acute enterovirus infection can look like chicken pox, measles, German measles, or hives. Dr Chia says that if, for example, people suddenly become ill and develop a skin rash from an acute enterovirus infection, they may go to the emergency room, and the emergency room doctor will look at the rash, and might suspect the rash to be hives, since enterovirus rashes can be identical to hives rashes. So the ER doctor will question the patient as to what he ate beforehand. If the patient just happened to eat some shellfish, then the ER doctor may assume that the patient's rash is indeed a hives rash, caused by allergy to the shellfish, and so will put the patient on a course of steroids, like prednisone or prednisolone, as this is the normal treatment for hives. So the patient has a fierce acute enterovirus infection, and needs a strong and robust immune response to fight off this infection, yet receives immunosuppressing corticosteroids, because the rash was diagnosed as hives, which is a disaster. Dr Chia says here on the video: So it appears that if you take immune suppressing drugs like corticosteroids at a very critical stage when the body is trying to fight off a fierce acute enterovirus infection, one presumes that these steroids may weaken the immune response to such a degree that the enterovirus is now able to get a much better foothold in the body tissues — ie, the virus may penetrate deeper into the body, penetrate into more tissue compartments of the body — and so this enterovirus infection is never eradicated, and it becomes a chronic, persistent infection, and the patient may then come down with ME/CFS a few weeks or months after. On a DVD I bought (this DVD at time 23:40) Dr Chia says: So this acute enterovirus infection + corticosteroids a very interesting possible etiology of ME/CFS.